Alert archive / Georgia / Freeze Watches in 2006

Freeze Watch 4, NWS Atlanta, GA

October 23, 200673 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Oct 23, 2006, 8:50 PM EDT for 73 counties in Georgia. It took effect at Oct 25, 2006, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 23, 2006, 8:50 PM EDT (00:50 UTC)
In effect from
Oct 25, 2006, 5:00 AM EDT
Expired
Oct 24, 2006, 3:58 AM EDT
In force
Issued by
NWS Atlanta, GA
All 73 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 23, 8:10 PM EDT, 40 minutes earlier.

Area forecast discussion, Oct 23, 8:10 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT MON OCT 23 2006

.UPDATE...
AM ADDING A FROST ADVISORY FOR AREAS JUST SOUTH OF THE CURRENT
FREEZE WARNING. LOW TEMPS IN SOME OF THESE AREAS ARE EXPECTED TO BE
IN THE 33 TO 36 RANGE. WITH AMPLE MOISTURE IN THE GROUND FROM RECENT
RAINS...CLEAR SKIES...AND WINDS DIMINISHING TO NEAR CALM IN
PROTECTED LOCATIONS...FROST WILL BE POSSIBLE. WILL CONTINUE CURRENT
FREEZE WARNING AS IS FOR TONIGHT. GRIDDED GFS/ETA DATA SHOWS TEMPS
TUE NIGHT COULD BE EVEN COLDER IN SHELTERED...PROTECTED AREAS AND
VALLEYS. THUS...HAVE ISSUED A FREEZE WATCH FOR TUE NIGHT TO INCLUDE
ALL AREAS IN THE CURRENT FREEZE WARNING AND EXTEND FURTHER SOUTH TO
INCLUDE MCN. HAVE LEFT CSG OUT OF FREEZE WARNING...FROST
ADVISORY...AND FREEZE WATCH AT THIS TIME. OTHER CHANGES INCLUDE
INCREASED CLOUD COVER OVERNIGHT ACROSS THE NORTH. CLOUDS HAVE
DIMINISHED IN THAT AREA SINCE SUNSET...BUT MODELS SHOW POTENTIAL FOR
A MID-ATMOSPHERIC FRONT IN NW FLOW ALOFT TO BRING MID CLOUDS TO THAT
AREA OVERNIGHT...AS IT IS NOW PRODUCING -SHRA/-SHSN ACROSS
MIDDLE/EASTERN TN. FINALLY...18Z RUN OF GFS AND MAV GUIDANCE SHOWS
TEMPERATURES SEVERAL DEGREES COLDER FOR WED - THU...SO POPULATED
THOSE PERIODS WITH THE NEW MAV GUIDANCE.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
LARGE SPRAWLING CANADIAN HIGH PRESSURE SYSTEM ACROSS THE
MIDWEST/SOUTHERN PLAINS MOVING OUR WAY...PROMISING TO BRING THE
COLDEST TEMPERATURES SINCE LATE MARCH TO GEORGIA TONIGHT. MANY AREAS
WILL DROP TO NEAR OR BELOW 32 ACROSS THE NORTH. DO NOT EXPECT A
FREEZE IN ATL...THOUGH...AS WIND REMAINS 5-10KTS MUCH OF THE NIGHT
THERE. OTHERWISE...SOME AREAS WILL DECOUPLE AND RADIATE TO NEAR OR
BELOW FREEZING. PATCHY TO WIDESPREAD FROST ALSO POSSIBLE IN AREAS
THAT DECOUPLE AS WELL...GIVEN HIGH GROUND MOISTURE CONTENT. THE
LARGE HIGH WILL CONTINUE TO CONTROL THE WEATHER THROUGH EARLY
WED...WITH YET ANOTHER COLD NIGHT TUE NIGHT AS THE HIGH IS THEN
CENTERED OVER THE AREA. DISCREPANCIES IN MIN TEMPS FROM LOCATION TO
LOCATION WILL BE GREATER TUE NIGHT THAN TONIGHT AS MOST AREAS HAVE
CALM WINDS. A FEW SPOTS...FFC AND CCO...MAY ACTUALLY HAVE LOWER
TEMPS TUE NIGHT THAN TONIGHT. BY WED AFTERNOON...UPSTREAM SYSTEM IS
RAPIDLY APPROACHING AS LARGE NE UPPER LOW MOVES OUT AND FLOW BECOMES
MORE ZONAL ALOFT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
GOOD COLD RAIN EVENT STILL APPEARS IN THE WORKS FOR THU AS INITIAL
DRY AIR MASS IS OVERRUN WITH PACIFIC AND GULF MOISTURE. PATTERN NOT
THE BEST FOR A GOOD WEDGE...BUT RAIN FALLING INTO THE ANTECEDENT
DRY...COLD SFC AIR MASS WILL LIKELY SET UP AN IN SITU WEDGE. LATEST
GUIDANCE SUGGESTS THAT MANY AREAS IN THE NORTH WILL NOT WARM OUT OF
THE 50S THURSDAY WITH RAIN LIKELY. AS THE MAIN STORM SYSTEM DEEPENS
IN THE MIDWEST...A RATHER STRONG SFC LOW DEVELOPS IN THE MIDWEST
WITH A FRONT TRAILING SOUTH INTO MS/AL. THIS ENTIRE SYSTEM SHOULD
MOVE ACROSS THE AREA THU EVENING. THE BEST CHANCE FOR ANY CONVECTION
WOULD OCCUR AT THAT TIME. HOWEVER...FEEL AIR MASS WILL BE TOO COLD
AND DEWPOINTS TOO LOW TO SUPPORT TSRA. LATER SHIFTS WILL NEED TO
MONITOR. LIS JUST NEAR ZERO AND NO SIGNIFICANT UPPER DYNAMICS NOTED.
BEST CHANCE FOR TSRA WOULD BE IN THE SW PART OF THE CWA. FOLLOWING
THE GFS...THE FASTEST OF THE LONG RANGE MODELS...THE ENTIRE SYSTEM
SHOULD EXIT THE AREA EARLY FRI. ANOTHER LARGE CANADIAN HIGH SPREADS
ACROSS THE AREA FOR THE WEEKEND WITH A VERY DRY AIR MASS IN PLACE.
850MB TEMPS IN THE -4C TO -6C RANGE ACROSS THE NORTH SUGGEST THAT
FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BY THE WEEKEND. THE
NEXT RAIN SYSTEM DOES NOT APPEAR UNTIL HALLOWEEN.

&&

.AVIATION...
MOISTURE AT AROUND 7 THOUSAND FEET WILL SWEEP ACROSS THE NORTHERN
PART OF THE STATE OVERNIGHT...BUT SOURCES OF LIFT ARE IN QUESTION.
SOME SORT OF IMPULSE BELOW 500MB IS SEEN ON THE LATEST NAM MODEL AND
MAY BE SUPPORTING SOME OF THE CLOUDS SEEN ON SATELLITE IMAGES THIS
EVENING. SO SOME CLOUDINESS MAY LINGER FOR A WHILE. WILL MENTION
SCATTERED CLOUDS...THOUGH PERIODS OF CLEAR ARE ANTICIPATED. NO
RESTRICTION OF VISIBILITIES IS EXPECTED TONIGHT.
GUSTY WINDS SHOULD DIE DOWN WITH LOSS OF DAYTIME HEAT. ALTHOUGH
SURFACE PRESSURE GRADIENT IS MUCH WEAKER TUESDAY...WINDS ALOFT WILL
LIKELY BE MIXED DOWN...SO LOOKING FOR WINDS TO PICK BACK UP TO
10 TO 15 KNOTS BEFORE NOON TUESDAY.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...
WHITE...WHITFIELD...WILKES...WILKINSON.

FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR BANKS...BARROW...
BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...MERIWETHER...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE...
WHITFIELD...WILKES.

FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR BALDWIN...BIBB...
CRAWFORD...GLASCOCK...HARRIS...HOUSTON...JEFFERSON...JONES...MONROE...PEACH...
TALBOT...TAYLOR...TWIGGS...UPSON...WASHINGTON...WILKINSON.

&&

19/15
Hazardous weather outlook, Oct 23, 5:40 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT MON OCT 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A LARGE HIGH PRESSURE RIDGE LOCATED OVER THE MIDDLE OF THE COUNTRY
WILL GROW LARGER AND MOVE TO THE EAST THROUGH TONIGHT. THIS HIGH IS
THE CORE OF A COLD MASS OF AIR THAT WILL CAUSE TEMPERATURES TO FALL
BELOW FREEZING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA BEFORE
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 8:50 PM EDTFrost AdvisoryFFCBaldwin, Bibb, Crawford, Glascock, Harris, Houston and 10 more12 hr
Oct 24, 3:58 AM EDTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more29 hr

Nearby

Freeze Watches in Georgia, 2006Every freeze watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.